question-icon

What causes skin darkening and visual problems while on Defza?

default
Posted on Tue, 17 Nov 2015
Question: I am 53 years old women patient of Rheumatoid Arthritis since 1987. Taken infliximab two times (1991 and 2006). At present I am taking Arava 10, Methotrexate, HCQS-200, Defza 6 and other medicine for blood pressure and thyroied. I am taking Defza 6 for last one year. Now my skin is becoming dark and eye power is gaining. How long I can continue Defza 6. Any other sugestion?
doctor
Answered by Dr. Naval Mendiratta (1 hour later)
Brief Answer:
Drug Side effects

Detailed Answer:
Good evening

thank you for writing on health care magic

Well, you seem to be having drug side effects.

1. The skin darkening is due to hcqs, which when taken on a long term deposits in the skin layers. You can consult your doctor and try to reduce the dose , to maybe 4 times a week, which will help reduce the deposition further as you get 3 days off from the drug

2. We normally dont recommend oral steroids in our presciption for rheumatoid arthritis, for the simple reason of dependency and side effects. If your joint symptoms are good, you should go off it. It will be difficult but try reducing it to every alternate day and then go off the drug. Probably you are getting cataract due to it, and causing blurring of vision

To summarize, you are on too many drugs and on suboptimal doses. I am not sure if it is due to side effects but i would prefer you taking Lefno 20, full dose of methotrexate( as tolerated) and try controlling it to 2 drugs. If disease still flares, there are better biologicals available too. Steroids arnt a good choice.

Hope the information was useful

Do let me know for more queries

Regards
Dr naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 754 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes skin darkening and visual problems while on Defza?

Brief Answer: Drug Side effects Detailed Answer: Good evening thank you for writing on health care magic Well, you seem to be having drug side effects. 1. The skin darkening is due to hcqs, which when taken on a long term deposits in the skin layers. You can consult your doctor and try to reduce the dose , to maybe 4 times a week, which will help reduce the deposition further as you get 3 days off from the drug 2. We normally dont recommend oral steroids in our presciption for rheumatoid arthritis, for the simple reason of dependency and side effects. If your joint symptoms are good, you should go off it. It will be difficult but try reducing it to every alternate day and then go off the drug. Probably you are getting cataract due to it, and causing blurring of vision To summarize, you are on too many drugs and on suboptimal doses. I am not sure if it is due to side effects but i would prefer you taking Lefno 20, full dose of methotrexate( as tolerated) and try controlling it to 2 drugs. If disease still flares, there are better biologicals available too. Steroids arnt a good choice. Hope the information was useful Do let me know for more queries Regards Dr naval